MAUDE Adverse Event Report: MICROVENTION INC. WEB 17 SL 7X2; INTRASACCULAR FLOW DISRUPTION DEVICE

MICROVENTION INC. WEB 17 SL 7X2; INTRASACCULAR FLOW DISRUPTION DEVICE
Model Number W5-7-2-MVI
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the physician approached a ruptured pcom aneurysm with an envoy 6f 90cm catheter, a sofia 115cm, a straight via17 and a synchro14 guidewire.The physician then chose a web 7x2mm due to the aneurysm size (mean width 5mm, inferior height 5mm) and properly prepared and positioned the device inside the aneurysm.Once the first detachment attempt was made with a proper lock tension controller maneuver and with the right sound and light responses from the web detachment controller, the device remained connected to its pusherwire.The physician tried then to detach through some push and pull maneuvers with the pusherwire of the web, the microcatether and eventually the sofia catheter, but the web remained connected to the pusherwire.During the last attempt, the physician pulled the web back into the vessel and decided to resheath it into the sofia catheter and not into the via17 to avoid unintentional detachment due to the via17 inner lumen size.They successfully pulled sofia, via17 and web out of the patient, without sequelae as confirmed by the diagnostic series performed.Then the physician decided to use a web sl 6x3mm with another sofia 115cm and a via17 microcatheter, positioned it into the aneurysm and successfully detached it at the first attempt using always the same wdc-2.
 
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was received for evaluation.The investigation is currently ongoing.The results will be communicated in a supplemental mdr.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Items returned for evaluation: -delivery system (pusher) -via microcatheter -sofia catheter items not returned for evaluation: -web implant -introducer -controller the device was returned advanced in the returned via microcatheter.The device was retrieved from the via, and the web implant was found to be separated from the delivery system.The implant was not returned for evaluation.Further inspection found that the pusher was kinked at the hypotube to connector junction, and the proximal connector was kinked at the brown lead wire joint.The heater coil section was dissected to investigate any obstruction that could possibly prevent the implant from detaching.The heater coil was found to be stretched and broken, but no signs of activation was observed on the heater coil.Further investigation found that the black lead wire was broken at the distal solder joint.Tested the returned device with an in-house controller and gave red lights.The delivery system resistance was measured to be ol ¿ (spec= 66-78¿), which is out of specification due to the broken lead wire.The returned via was not found to be damaged, but the returned sofia was found to be flattened at the distal end.The investigation of the returned web system found the pusher kinked at the hypotube to connector junction, the proximal connector kinked at the brown lead wire joint, the implant separated from the pusher, and the heater coil windings stretched and broken.The implant and the distal portion of the heater coil were not returned for evaluation.The unit did not pass continuity and resistance testing.Further inspection of the found the black lead wire broken at the distal solder joint, which is consistent with non-detachment.The stretched heater coil windings are an indication that the tether could have been caught in between the coil windings and caused the heater coil to stretch when the delivery system was pulled/retracted during the procedure.The physical evaluation of the device could not identify the conditions or circumstances that led to the pusher damage, but the damage is consistent with the device experiencing forces exceeding the pusher's yield strength.The returned sofia catheter was found to be flattened at the distal end, but would not have contributed to the reported web detachment issue.

Brand Name
WEB 17 SL 7X2
Common Device Name
INTRASACCULAR FLOW DISRUPTION DEVICE
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key20477086
Report Number2032493-2024-00763
Device Sequence Number20901847
Product Code OPR
UDI-Device Identifier00842429118009
UDI-Public00842429118009
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P170013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberW5-7-2-MVI
Device Catalogue NumberW5-7-2
Device Lot Number0000374358
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2024
Supplement Date Received by Manufacturer09/30/2024
Initial Report FDA Received Date10/17/2024
Supplement Report FDA Received Date12/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown